MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: not applicable; the lens remains implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was implanted; and while removing the viscoelastic, the doctor noticed a peripheral tear in the bag.Two-thirds (2/3) of the bag was intact.He did a vitrectomy.The doctor felt that the lens was centered and supported so he left it implanted.There was no patient injury reported.Patient doing well and no problems have been reported post op.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the lens remains implanted; therefore, was not returned for investigation.This complaint is related to a surgical situation and could not be verified.There is no complaint against the lens.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8387483
Report Number2648035-2019-00277
Device Sequence Number10838713
Product Code HQL
UDI-Device Identifier05050474548701
UDI-Public(01)05050474548701(17)220228
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberAAB00
Device Catalogue NumberAAB00
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer03/28/2019
10/25/2020
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date04/01/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005